Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 91, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Nov 23, 2017, 3:34 AM CST. It took effect at Nov 24, 2017, 12:00 AM CST. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2017, 3:34 AM CST (09:34 UTC)
- In effect from
- Nov 24, 2017, 12:00 AM CST
- Expired
- Nov 25, 2017, 6:00 PM CST
- In force
- 42 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
963 WHUS73 KGRB 230934 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 334 AM CST THU NOV 23 2017 LMZ521-522-541>543-231745- /O.NEW.KGRB.SC.Y.0091.171124T0600Z-171125T1200Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 334 AM CST THU NOV 23 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST SATURDAY. * WINDS...SOUTHWEST WINDS WILL SLOWLY BE IN THE INCREASE THE NEXT 24 HOURS, REACHING SUSTAINED SPEEDS UP TO 30 KNOTS ON FRIDAY. A FEW GALE FORCE GUSTS AROUND 35 KNOTS ARE LIKELY LATE TONIGHT AND FRIDAY MORNING. * WAVES...WAVES ON THE BAY AND LAKE WILL ALSO BE INCREASING. WAVES ARE EXPECTED TO REACH 3 TO 5 FEET ON THE BAY, AND 7 TO 11 FEET ON THE LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JS
10 follow-up statements
953 WHUS73 KGRB 231612 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1012 AM CST THU NOV 23 2017 LMZ521-522-541>543-240015- /O.CON.KGRB.SC.Y.0091.171124T0600Z-171125T1200Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 1012 AM CST THU NOV 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST SATURDAY... * WINDS...SOUTHWEST WINDS WILL SLOWLY BE ON THE INCREASE OVERNIGHT, REACHING SUSTAINED SPEEDS UP TO 30 KNOTS BY FRIDAY. A FEW GALE FORCE GUSTS AROUND 35 KNOTS ARE LIKELY LATE TONIGHT AND FRIDAY MORNING. * WAVES...WAVES ON THE BAY AND LAKE WILL ALSO BE INCREASING. WAVES ARE EXPECTED TO REACH 3 TO 5 FEET ON THE BAY, AND 7 TO 11 FEET ON THE LAKE BY EARLY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
645 WHUS73 KGRB 232042 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 242 PM CST THU NOV 23 2017 LMZ521-522-541>543-240445- /O.CON.KGRB.SC.Y.0091.171124T0600Z-171125T1200Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 242 PM CST THU NOV 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST SATURDAY... * WINDS...SOUTHWEST WINDS WILL INCREASE OVERNIGHT, REACHING SUSTAINED SPEEDS UP TO 30 KNOTS BY FRIDAY. A FEW GALE FORCE GUSTS AROUND 35 KNOTS ARE LIKELY LATE TONIGHT AND FRIDAY MORNING. * WAVES...WAVES INCREASING TO 3 TO 5 FEET ON THE BAY, AND 5 TO 8 FEET ON THE LAKE BY EARLY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
836 WHUS73 KGRB 240328 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 928 PM CST THU NOV 23 2017 LMZ521-522-541>543-241130- /O.CON.KGRB.SC.Y.0091.171124T0600Z-171125T1200Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 928 PM CST THU NOV 23 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY... * WINDS...SOUTHWEST WINDS WILL INCREASE OVERNIGHT, REACHING SUSTAINED SPEEDS UP TO 30 KNOTS BY FRIDAY. A FEW GALE FORCE GUSTS AROUND 35 KNOTS ARE LIKELY LATE TONIGHT AND FRIDAY MORNING. * WAVES...WAVES INCREASING TO 3 TO 5 FEET ON THE BAY, AND 5 TO 8 FEET ON THE LAKE BY EARLY FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
652 WHUS73 KGRB 240940 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 340 AM CST FRI NOV 24 2017 LMZ521-522-541>543-241745- /O.EXT.KGRB.SC.Y.0091.000000T0000Z-171125T2200Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 340 AM CST FRI NOV 24 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CST SATURDAY... * WINDS...SOUTHWEST WINDS WITH SUSTAINED SPEEDS UP TO 30 KNOTS ARE EXPECTED TODAY. A FEW GALE FORCE GUSTS AROUND 35 KNOTS ARE LIKELY, MAINLY THIS MORNING. WINDS WILL EASE A LITTLE...TO 15 TO 25 KNOTS LATE TODAY, SHIFT NORTHWEST THIS EVENING, AND THEN CONTINUE THROUGH SATURDAY. * WAVES...THE HIGHEST WAVES WILL OCCUR TODAY, WITH WAVES REACHING 4 TO 6 FEET ON THE BAY, AND 7 TO 11 FEET ON THE LAKE. WAVES WILL BEGIN TO SUBSIDE ONCE WINDS SHIFT NORTHWEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JS
923 WHUS73 KGRB 241553 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 953 AM CST FRI NOV 24 2017 LMZ521-522-541>543-250000- /O.CON.KGRB.SC.Y.0091.000000T0000Z-171125T2200Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 953 AM CST FRI NOV 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST SATURDAY... * WINDS...SOUTHWEST WINDS WITH SUSTAINED SPEEDS UP TO 30 KNOTS ARE EXPECTED WITH A FEW GUSTS TO 35 KTS POSSIBLE. WINDS WILL EASE A LITTLE...TO 15 TO 25 KNOTS LATE TODAY, SHIFT NORTHWEST THIS EVENING, AND THEN CONTINUE THROUGH SATURDAY. * WAVES...THE HIGHEST WAVES WILL OCCUR TODAY, WITH WAVES REACHING 4 TO 6 FEET ON THE BAY, AND 7 TO 11 FEET ON THE LAKE. WAVES WILL BEGIN TO SUBSIDE ONCE WINDS SHIFT NORTHWEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
351 WHUS73 KGRB 242047 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 247 PM CST FRI NOV 24 2017 LMZ521-522-541>543-250500- /O.CON.KGRB.SC.Y.0091.000000T0000Z-171125T2200Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 247 PM CST FRI NOV 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST SATURDAY... * WINDS...SOUTHWEST 15 TO 25 KNOTS WITH A FEW GUSTS TO 30 KNOTS. WINDS WILL SHIFT NORTHWEST THIS EVENING, AND THEN CONTINUE THROUGH SATURDAY. * WAVES...1 TO 3 FEET ON THE BAY, AND 5 TO 9 FEET ON THE LAKE THROUGH THIS EVENING. WAVES WILL BEGIN TO SUBSIDE ONCE WINDS SHIFT NORTHWEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
956 WHUS73 KGRB 250308 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 908 PM CST FRI NOV 24 2017 LMZ521-522-541>543-251115- /O.CON.KGRB.SC.Y.0091.000000T0000Z-171125T2200Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 908 PM CST FRI NOV 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST SATURDAY... * WINDS...NORTHWEST 15 TO 25 KNOTS WITH A FEW GUSTS TO 30 KNOTS. WINDS WILL BEGIN TO DISSIPATE SATURDAY EVENING. * WAVES...4 TO 7 FEET ON THE LAKE SUBSIDING TO 3 TO 5 FEET AFTER MIDNIGHT TONIGHT. WAVES 3 TO 5 FEET ON THE BAY THROUGH SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
869 WHUS73 KGRB 250840 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 240 AM CST SAT NOV 25 2017 LMZ521-522-541>543-251645- /O.CON.KGRB.SC.Y.0091.000000T0000Z-171125T2200Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 240 AM CST SAT NOV 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WINDS...NORTHWEST WINDS OF 15 TO 25 KNOTS ARE EXPECTED TODAY. * WAVES...WAVES OF 2 TO 4 FEET ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JS
684 WHUS73 KGRB 251618 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1018 AM CST SAT NOV 25 2017 LMZ521-522-541>543-260000- /O.EXT.KGRB.SC.Y.0091.000000T0000Z-171126T0000Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 1018 AM CST SAT NOV 25 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...NORTHWEST WINDS OF 15 TO 25 KNOTS. * WAVES...WAVES OF 2 TO 4 FEET ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
345 WHUS73 KGRB 252035 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 235 PM CST SAT NOV 25 2017 LMZ521-522-541>543-260000- /O.CON.KGRB.SC.Y.0091.000000T0000Z-171126T0000Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 235 PM CST SAT NOV 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...NORTHWEST WINDS OF 15 TO 25 KNOTS DECREASING TO 10 TO 20 KNOTS TONIGHT. * WAVES...3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 23, 3:12 AM CST, 22 minutes earlier.
Area forecast discussion, Nov 23, 3:12 AM CST, 22 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 312 AM CST Thu Nov 23 2017 Forecast discussion for routine morning forecast issuance .SYNOPSIS... Issued at 309 AM CST Thu Nov 23 2017 Quiet weather with warmer temperatures today. Windy and warm Friday, then cooler (but still above normal) for the weekend. The main westerlies across the CONUS will flatten the next couple days, then reamplify some during the weekend. The pattern is expected to become progressive next week, while maintaining low to modest amplitude. The westerly component to the upper flow will result in above normal temperatures. A series of strong cyclones tracking across Canada will be the primary factor controlling daily temperature changes. Readings will vary from a couple degrees above normal on some days to as much as 12-18F degrees above normal on others. Moisture will be limited, so precipitation amounts will be light despite the strong cyclones. Amounts are likely to end up below normal for the period. && .SHORT TERM...Today...Tonight...and Friday Issued at 309 AM CST Thu Nov 23 2017 Some light snow and freezing rain produced scattered slippery spots on area roads Wednesday evening, but the precipitation has exited the area. Generally quiet weather is expected today and tonight in it's wake. Cloud trends today area a bit problematic. Satellite indicated clouds back to the north and west were a little more prevalent than the guidance suggested. Trended toward more lingering clouds this morning, but still decreased clouds later today. Cirrus will be streaming across from the northwest today, but expect much of that to be thin. Raised maxes a bit from the previous forecast, but not quite as far as a blend of the top performing guidance products would have suggested--due to the additional morning clouds. Quiet weather is expected tonight. The Canadian RGL was an outlier in generating precipitation across north-central Wisconsin this evening and was ignored. The core of the strongest WAA and the mid-level short-wave forcing the precipitation seemed too far north to result in any precip in the forecast area. A strong cyclone will track east across central Ontario on Friday. Southwest winds will increase and become gusty as the warm sector shifts through the forecast area. Models differed considerably on the areal extent of precipitation by late in the day. The precipitation is likely to be showery, and coverage of the showers may also be an issue. Opted for mainly chance PoPs, with slight chances in east-central Wisconsin, and likely PoPs over the far northwest part of the area late in the day. Warmer air should surge in from the Plains, so expect highs in the upper 40s to middle 50s despite increasing clouds and the arrival of the precipitation. Edged temps toward a blend of top performing guidance products, which was warmer than the standard broad-based forecast grid initialization blend. .LONG TERM...Friday Night Through Wednesday Issued at 309 AM CST Thu Nov 23 2017 Focus of the forecast remains on the impacts from a cold front passing across the region on Friday night, followed by a potential system for early next week. Have a slight preference for the ecmwf based on comparisons to the ensemble means. Friday night through Saturday night...A strong cold front will be exiting eastern WI on Friday evening, and could see a few showers linger over the Fox Valley and lake shore through mid-evening. Cold advection will gradually ramp up late in the evening and overnight behind the front, though wind trajectories never really veer enough for a favorable lake effect component off Lake Superior. Still though, could see a few snow showers move across northern WI late Friday night into Saturday. Larger impacts probably revolve around the gusty winds that are expected to develop as low level lapse rates steep in the cold advection. Some gusts to 30 mph appear possible late Fri evening into Saturday morning. Though could see some sun on Saturday morning over central and east-central WI, northwest winds will be pushing a low stratus deck southeast across the region, which should result in mostly cloudy skies for much of the day. High pressure will build in for Saturday night, but will probably not see clearing until late in the night. Rest of the forecast...High pressure will then move across the region on Sunday. With only cirrus overhead, should see some filtered sunshine. Warmer temperatures are expected on Monday as winds shift to the southwest ahead of a sagging cold front. Because of the residual dry airmass in place across the region, precip is not expected. Plenty of uncertainty thereafter in regards to location of frontal boundaries. Models have backed off solutions that bring a surface low through the region Tue and Wed. && .AVIATION...for 12Z TAF Issuance Issued at 309 AM CST Thu Nov 23 2017 Patchy MVFR ceilings may linger early today, otherwise anticipate VFR conditions through tonight. The main aviation concern will be LLWS developing southeast across the area tonight as winds above the surface increase from the southwest. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS.......Skowronski SHORT TERM.....Skowronski LONG TERM......MPC AVIATION.......Skowronski
Hazardous weather outlook, Nov 23, 3:24 AM CST, 10 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 324 AM CST Thu Nov 23 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-241200- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 324 AM CST Thu Nov 23 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. LMZ521-522-541>543-241200- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 324 AM CST Thu Nov 23 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight A few gale force wind gusts are possible late tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A few gale force wind gusts are possible early Friday, then again late Friday night into Saturday morning. Skowronski/MPC
In the hours before
Special weather statement, Nov 22, 9:49 PM CST, 5 hours 45 minutes before
Special Weather Statement National Weather Service Green Bay WI 949 PM CST Wed Nov 22 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-230700- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 949 PM CST Wed Nov 22 2017 ...SLIPPERY ROADS POSSIBLE TONIGHT... A mix of light snow and light freezing rain has already developed over north central and central Wisconsin late this evening, and is expected to overspread the rest of the region by around midnight. Although snow and ice accumulations are expected to be minimal, the combination will result in slippery roads overnight. Those with early holiday travel plans should be alert for locally hazardous driving conditions tonight. Plan accordingly, and allow extra time to reach your destination. Kieckbusch
Special weather statement, Nov 23, 1:09 AM CST, 2 hours 25 minutes before
Special Weather Statement National Weather Service Green Bay WI 109 AM CST Thu Nov 23 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-231000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 109 AM CST Thu Nov 23 2017 ...SLIPPERY ROADS POSSIBLE TONIGHT... A mix of light snow and light freezing rain moved across much of the area Wednesday evening. As of 100 am, the bulk of the precipitation had shifted off to the southeast. Although snow and ice accumulations from the precipitation were minimal, they still resulted in the development of slippery spots on the roads. Anyone traveling overnight should be prepared to encounter patchy slippery spots on the roads. Plan accordingly, and allow extra time to reach your destination. Skowronski
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.